Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Oct 13, 2021, 5:29 AM CDT for Greenwood County, Woodson County, Kansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2021, 5:29 AM CDT (10:29 UTC)
- Expired
- Oct 13, 2021, 6:00 AM CDT
- In force
- 31 min
- Issued by
- NWS Wichita, KS
- Hail
- 0.25 in
- Wind
- 50
Counties Greenwood County, KS, Woodson County, KS
The radar
The Topeka radar (KTWX), 123 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 10.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2220 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
677
WWUS83 KICT 131029
SPSICT
Special Weather Statement
National Weather Service Wichita KS
529 AM CDT Wed Oct 13 2021
KSZ070-071-095-131100-
Wilson KS-Greenwood KS-Woodson KS-
529 AM CDT Wed Oct 13 2021
...Strong thunderstorms will impact portions of northwestern Wilson,
Woodson and Greenwood Counties through 600 AM CDT...
At 528 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Gridley to near Severy. Movement was east at 30
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eureka, Yates Center, Madison, Toronto, Hamilton, Severy, Fall River,
Benedict, Climax, Virgil, Coyville, Eureka City Lake, Thrall, Eureka
Airport, Toronto Lake, Batesville, Fall River State Park, Fall River
Lake, Cross Timbers State Park and Piedmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3759 9575 3761 9646 3802 9642 3817 9621
3817 9596 3804 9596 3804 9564
TIME...MOT...LOC 1028Z 252DEG 27KT 3810 9590 3765 9616
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Oct 13, 3:07 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Oct 13, 3:07 AM CDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Wichita KS 307 AM CDT Wed Oct 13 2021 .SHORT TERM...(Today through Friday night) Issued at 306 AM CDT Wed Oct 13 2021 Line of convection continues to make its way across central/eastern KS and has been going through a weakening trend over the last couple of hours. Feel that much of this is due to the line becoming more positively tilted which as allowed 0-3km shear vectors to become more parallel to the line. Strong surface moist advection has brought mid to upper 60 dewpoints into southeast and south central KS. Water vapor imagery shows the powerful upper low lifting over southeast WY/western Nebraska. Front is still expected to hang up over extreme southeast KS/western MO this afternoon. While a few showers and storms can't be ruled out across far southeast KS, feel most of the activity today will be just east of the forecast area. Front is expected to remain stalled tonight from central TX into the Ozark region with 850-700mb moisture transport ramping up. This will result in heavy rainfall tonight but most of this is expected to stay just southeast of the forecast area. By 12z Thu, there is good model agreement that upper trough will extend through the Great Basin into the Central Rockies with the trough forecast to swing across the Plains on Thu night into Fri. Difficult precip forecast for Thu as the front washes out and slowly lifts back to the northwest with an abundance of low level moisture still remaining east of the boundary. The difficult part is that there isn't much in the way of low level convergence to focus development on. So for now will just run with some fairly small pops for areas along and southeast of the Kansas Turnpike and will include this same area for pops Thu night. By Fri afternoon, the upper trough will be swinging into the Mississippi Valley pushing the better precip chances east. Even behind the front we are not looking at a significant cool down for today or Thu with highs close to seasonal normals. However for Fri we are looking for a better push of cold air which will drop highs into the 60s. .LONG TERM...(Saturday through Tuesday) Issued at 306 AM CDT Wed Oct 13 2021 The main theme for the weekend will be northwest flow aloft transitioning to some weak upper ridging for Sunday. This will provide plenty of sunshine and slightly below normal highs Sat to seasonal high for Sun. Slow warming trend will continue for the start of the work week with medium range models starting to diverge on their solution for Tue-Wed. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1242 AM CDT Wed Oct 13 2021 A vigorous line of thunderstorms capable of producing damaging winds and a tornado or two continues to march through central and southern Kansas. More robust activity is expected across southern Kansas where instability is higher. Significantly reduced cigs and vis will accompany this line of storms. This line of storms will continue eastward rather quickly and should clear central and south-central Kansas by 10Z. While the storms will likely be less intense by the time they arrive into southeast Kansas, gusty winds along with heavy rainfall will be accompanied by reduced cigs and vis. These storms look to clear southeast Kansas by 14Z. In the wake of this line of storms, winds will shift to out of the west or southwest, and cig and vis cats will dramatically improve. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 59 73 50 71 / 90 10 0 20 Hutchinson 54 72 47 69 / 80 0 0 10 Newton 59 73 49 68 / 90 10 0 20 ElDorado 62 75 52 69 / 80 10 10 20 Winfield-KWLD 62 75 53 74 / 80 10 10 30 Russell 51 67 41 63 / 90 0 0 10 Great Bend 50 69 42 63 / 90 0 0 10 Salina 56 71 44 67 / 80 0 0 10 McPherson 55 72 45 67 / 80 0 0 10 Coffeyville 66 79 59 75 / 70 50 40 50 Chanute 63 78 55 72 / 70 50 30 40 Iola 60 78 55 70 / 70 50 20 40 Parsons-KPPF 66 78 58 74 / 70 50 40 40 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...RBL LONG TERM...RBL AVIATION...JC
Hazardous weather outlook, Oct 13, 4:11 AM CDT, 1 hour 18 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 411 AM CDT Wed Oct 13 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-140915- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 411 AM CDT Wed Oct 13 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Line of storms will continue tracking quickly east this morning and will affect mainly the Flint Hills into southeast Kansas. 50 to 60 mph winds along with heavy rain can be expected with the stronger storms this morning. A few afternoon or early evening storms will be possible over far southeast Kansas today with severe storms not anticipated. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered storms will be possible Thursday and Thursday night, especially for areas southeast of the Kansas Turnpike. Severe storms are not expected with this activity. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Local storm report, Oct 13, 4:19 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
419 AM CDT WED OCT 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 AM TSTM WND DMG 5 E EL DORADO 37.83N 96.77W
10/13/2021 BUTLER KS PUBLIC
MPING: REPORT OF TREE LIMBS BROKEN OR ROOF
SHINGLES BLOWN OFF.
&&Special weather statement, Oct 13, 4:33 AM CDT, 56 minutes before
Special Weather Statement
National Weather Service Wichita KS
433 AM CDT Wed Oct 13 2021
KSZ070-131030-
Greenwood KS-
433 AM CDT Wed Oct 13 2021
...Strong thunderstorms will impact portions of Greenwood County
through 530 AM CDT...
At 433 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Americus to 14 miles west
of Hamilton to 12 miles west of Eureka to near Atlanta. Movement was
east at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eureka, Madison, Hamilton, Severy, Fall River, Climax, Virgil, Eureka
City Lake, Thrall, Eureka Airport, Fall River State Park, Fall River
Lake, Piedmont and Cross Timbers State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3761 9652 3809 9652 3809 9636 3817 9636
3817 9596 3760 9596
TIME...MOT...LOC 0933Z 263DEG 45KT 3843 9634 3806 9640 3782 9652 3745
9669
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MartinSpecial weather statement, Oct 13, 4:50 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service Wichita KS
450 AM CDT Wed Oct 13 2021
KSZ094-098-131100-
Chautauqua KS-Elk KS-
450 AM CDT Wed Oct 13 2021
...Strong thunderstorms will impact portions of Elk and Chautauqua
Counties through 600 AM CDT...
At 449 AM CDT, emergency management reported strong thunderstorms
along a line extending from 7 miles west of Eureka to 6 miles east of
Latham to 5 miles southwest of Dexter to 5 miles east of Kildare.
Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Emergency management. These storms have a history of
producing small hail and wind gusts to 50 mph.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sedan, Howard, Cedar Vale, Moline, Longton, Grenola, Peru,
Chautauqua, Elk Falls, Elgin, Niotaze and Hale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3700 9653 3761 9652 3760 9596 3700 9597
TIME...MOT...LOC 0949Z 260DEG 35KT 3779 9642 3753 9652 3713 9678 3682
9696
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MartinSpecial weather statement, Oct 13, 4:54 AM CDT, 35 minutes before
Special Weather Statement
National Weather Service Wichita KS
454 AM CDT Wed Oct 13 2021
KSZ093-131030-
Cowley KS-
454 AM CDT Wed Oct 13 2021
...Strong thunderstorms will impact portions of Cowley County through
530 AM CDT...
At 454 AM CDT, emergency management reported strong thunderstorms
along a line extending from near Latham to near Dexter to near Hardy.
Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Emergency management. This storm has a history of producing
strong wind gusts and small hail.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Arkansas City, Winfield, Burden, Dexter, Atlanta, Cambridge, Maple
City, Winfield City Lake and Strother Field Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3700 9715 3747 9694 3748 9653 3700 9653
TIME...MOT...LOC 0954Z 270DEG 32KT 3750 9659 3723 9672 3696 9686
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MartinLocal storm report, Oct 13, 5:20 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
520 AM CDT WED OCT 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 AM TSTM WND DMG 3 NNE WICHITA EISENHOWE 37.70N 97.43W
10/13/2021 SEDGWICK KS NWS EMPLOYEE
NUMEROUS LARGE TREE BRANCHES DOWN.
&&Special weather statement, Oct 13, 5:29 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
529 AM CDT Wed Oct 13 2021
KSZ070-071-095-131100-
Wilson KS-Greenwood KS-Woodson KS-
529 AM CDT Wed Oct 13 2021
...Strong thunderstorms will impact portions of northwestern Wilson,
Woodson and Greenwood Counties through 600 AM CDT...
At 528 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Gridley to near Severy. Movement was east at 30
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eureka, Yates Center, Madison, Toronto, Hamilton, Severy, Fall River,
Benedict, Climax, Virgil, Coyville, Eureka City Lake, Thrall, Eureka
Airport, Toronto Lake, Batesville, Fall River State Park, Fall River
Lake, Cross Timbers State Park and Piedmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3759 9575 3761 9646 3802 9642 3817 9621
3817 9596 3804 9596 3804 9564
TIME...MOT...LOC 1028Z 252DEG 27KT 3810 9590 3765 9616
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 11:20 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 70 min |
| Oct 13, 12:21 AM CDT | Special Weather Statement | ICT | Ellsworth, Lincoln | 69 min |
| Oct 13, 12:45 AM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 60 min |
| Oct 13, 1:24 AM CDT | Special Weather Statement | ICT | McPherson, Saline | 81 min |
| Oct 13, 1:51 AM CDT | Special Weather Statement | ICT | Harper, Kingman | 54 min |
| Oct 13, 2:15 AM CDT | Special Weather Statement | ICT | Marion | 60 min |
| Oct 13, 2:40 AM CDT | Special Weather Statement | ICT | Harvey, Sedgwick, Sumner | 80 min |
| Oct 13, 3:14 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Sedgwick | 76 min |
| Oct 13, 3:38 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 67 min |
| Oct 13, 4:01 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 52 min |
| Oct 13, 4:33 AM CDT | Special Weather Statement | ICT | Greenwood | 57 min |
| Oct 13, 4:50 AM CDT | Special Weather Statement | ICT | Chautauqua, Elk | 70 min |
| Oct 13, 4:54 AM CDT | Special Weather Statement | ICT | Cowley | 36 min |
| Oct 13, 5:59 AM CDT | Special Weather Statement | ICT | Allen, Chautauqua, Elk, Montgomery, Neosho, Wilson and 1 more | 61 min |
| Oct 13, 7:00 AM CDT | Special Weather Statement | ICT | Allen, Labette, Montgomery, Neosho | 30 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.